Alert archive / Massachusetts / River Flood Warnings in 2023
River Flood Warning 39, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this river flood warning at Dec 11, 2023, 6:34 AM EST for Middlesex County, Massachusetts. It took effect at Dec 11, 2023, 7:00 PM EST. It was in force for 20 days.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2023, 6:34 AM EST (11:34 UTC)
- In effect from
- Dec 11, 2023, 7:00 PM EST
- Expired
- Jan 1, 2024, 6:34 AM EST
- In force
- 20 days
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Middlesex County, MA
The radar
The Boston radar (KBOX), 49 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sudbury River at Saxonville (SAXM3). The gauge peaked at 11.59 ft at Dec 19, 2023, 6:00 AM EST.
- Action stage
- 8.5 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01098530, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
972
WGUS41 KBOX 111134
FLWBOX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Boston/Norton MA
634 AM EST Mon Dec 11 2023
...The National Weather Service in Boston/Norton MA has issued a
Flood Warning for the following rivers in Massachusetts...
Sudbury River At Saxonville affecting Middlesex County.
For the Sudbury River...including Saxonville...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 645 PM EST.
&&
MAC017-112345-
/O.NEW.KBOX.FL.W.0039.231212T0000Z-000000T0000Z/
/SAXM3.1.ER.231212T0000Z.231212T1800Z.000000T0000Z.NO/
634 AM EST Mon Dec 11 2023
...FLOOD WARNING IN EFFECT FROM THIS EVENING UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Sudbury River at Saxonville.
* WHEN...From this evening until further notice.
* IMPACTS...At 10.0 feet, Flooding will affect low lying areas along
the river in Wayland, including a portion of Shore Road and Pelham
Island Road near Heards Pond.
* ADDITIONAL DETAILS...
- At 5:15 AM EST Monday the stage was 9.5 feet.
- Bankfull stage is 10.0 feet.
- Forecast...The river is expected to rise above flood stage
this evening and continue rising to a crest of 10.3 feet
early tomorrow afternoon.
- Flood stage is 10.0 feet.
- Flood History...This crest compares to a previous crest of
10.3 feet on 10/26/2005.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4227 7140 4230 7145 4248 7139 4245 7129
$$
FN3 follow-up statements
778
WGUS81 KBOX 111758
FLSBOX
Flood Statement
National Weather Service Boston/Norton MA
1258 PM EST Mon Dec 11 2023
...The Flood Warning continues for the following rivers in Rhode
Island...Massachusetts...
Pawtuxet River At Cranston affecting Kent and Providence Counties.
Sudbury River At Saxonville affecting Middlesex County.
Blackstone River At Woonsocket affecting Worcester and Providence
Counties.
Wood River At Hope Valley affecting Washington County.
For the Sudbury River...including Saxonville...Minor flooding is
forecast.
For the Blackstone River...including Woonsocket...Minor flooding is
forecast.
For the Pawtuxet River...including Cranston...Moderate flooding is
forecast.
For the Wood River...including Hope Valley...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not attempt to drive around barricades or drive cars through
flooded areas.
Stay away from riverbanks which can be dangerous during times of
flooding.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at midnight EST.
&&
RIC003-007-120500-
/O.EXT.KBOX.FL.W.0038.000000T0000Z-231214T0900Z/
/CRAR1.2.ER.231211T1621Z.231212T1200Z.231214T0300Z.NO/
1258 PM EST Mon Dec 11 2023
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY THURSDAY MORNING...
* WHAT...Minor flooding is occurring and moderate flooding is
forecast.
* WHERE...Pawtuxet River at Cranston.
* WHEN...Until early Thursday morning.
* IMPACTS...At 12.0 feet, Evacuations are likely near the Pawtuxet
River in Warwick and Cranston. Both homes and businesses will be
impacted from this flood event. Businesses and homes will be
impacted on streets including but not limited to the following, in
Warwick, Pioneer Avenue, Bellows Street, Venturi Avenue, and River
Street. In Cranston, Wellington Avenue and Avery Road. In West
Warwick, Daisy Street, the lower ends of Canna, Begonia and Aster
Streets, and portions of Providence Street to Route 2.
* ADDITIONAL DETAILS...
- At 11:45 AM EST Monday the stage was 9.1 feet.
- Bankfull stage is 9.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 11:45 AM EST Monday was 9.1 feet.
- Forecast...The river is expected to rise to a crest of 12.0
feet tomorrow morning. It will then fall below flood stage
late Wednesday evening.
- Flood stage is 9.0 feet.
- Flood History...This crest compares to a previous crest of
11.9 feet on 03/25/2010.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4178 7156 4180 7139 4172 7137 4170 7155
$$
RIC009-120500-
/O.CON.KBOX.FL.W.0040.231211T1912Z-231212T1200Z/
/HOPR1.1.ER.231211T1912Z.231212T0000Z.231212T0600Z.NO/
1258 PM EST Mon Dec 11 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Wood River at Hope Valley.
* WHEN...Until tomorrow morning.
* IMPACTS...At 5.0 feet, In Richmond, floodwaters begin to pond onto
Wood River Drive. In Hopkinton off of Main Street, the Wood River
begins to flood Dow Park.
* ADDITIONAL DETAILS...
- At 12:15 PM EST Monday the stage was 4.5 feet.
- Bankfull stage is 5.0 feet.
- Forecast...The river is expected to rise above flood stage
this afternoon to a crest of 5.4 feet this evening. It will
then fall below flood stage just after midnight tonight.
- Flood stage is 5.0 feet.
- Flood History...This crest compares to a previous crest of
5.4 feet on 03/20/1983.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4143 7176 4160 7174 4160 7163 4144 7164
$$
MAC027-RIC007-120500-
/O.CON.KBOX.FL.W.0041.231211T2327Z-231213T0000Z/
/WOOR1.1.ER.231211T2327Z.231212T0600Z.231212T1800Z.NO/
1258 PM EST Mon Dec 11 2023
...FLOOD WARNING REMAINS IN EFFECT FROM THIS EVENING TO TOMORROW
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Blackstone River at Woonsocket.
* WHEN...From this evening to tomorrow evening.
* IMPACTS...At 9.0 feet, Flooding may begin to affect the lower
parking area to the Highland Falls Apartments. Lower lying
residential areas along the Rhode Island and Massachusetts line,
including the lower level of the 148 Bernon St Condominiums in
Woonsocket, may begin to experience flooding. Businesses along the
river should take the necessary actions to protect property.
* ADDITIONAL DETAILS...
- At 12:30 PM EST Monday the stage was 7.8 feet.
- Bankfull stage is 9.0 feet.
- Forecast...The river is expected to rise above flood stage
this evening to a crest of 9.5 feet just after midnight
tonight. It will then fall below flood stage early tomorrow
afternoon.
- Flood stage is 9.0 feet.
- Flood History...This crest compares to a previous crest of
9.5 feet on 01/28/1996.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4201 7157 4202 7149 4197 7142 4186 7136
4185 7141
$$
MAC017-120500-
/O.CON.KBOX.FL.W.0039.231212T0000Z-000000T0000Z/
/SAXM3.1.ER.231211T1730Z.231212T0000Z.231214T0600Z.NO/
1258 PM EST Mon Dec 11 2023
...FLOOD WARNING REMAINS IN EFFECT FROM THIS EVENING UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Sudbury River at Saxonville.
* WHEN...From this evening until further notice.
* IMPACTS...At 10.0 feet, Flooding will affect low lying areas along
the river in Wayland, including a portion of Shore Road and Pelham
Island Road near Heards Pond.
* ADDITIONAL DETAILS...
- At 12:15 PM EST Monday the stage was 10.0 feet.
- Bankfull stage is 0.0 feet.
- Forecast...The river is expected to rise to a crest of 10.3
feet this evening. It will then fall below flood stage early
Thursday morning.
- Flood stage is 10.0 feet.
- Flood History...This crest compares to a previous crest of
10.3 feet on 10/26/2005.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4227 7140 4230 7145 4248 7139 4245 7129
$$
JWD665
WGUS81 KBOX 120200
FLSBOX
Flood Statement
National Weather Service Boston/Norton MA
900 PM EST Mon Dec 11 2023
...The Flood Warning continues for the following rivers in
Massachusetts...Rhode Island...
Sudbury River At Saxonville affecting Middlesex County.
Pawtuxet River At Cranston affecting Kent and Providence Counties.
...The Flood Warning is extended for the following rivers in Rhode
Island...
Wood River At Hope Valley affecting Washington County.
...The Flood Warning is cancelled for the following rivers in Rhode
Island...Massachusetts...
Blackstone River At Woonsocket affecting Worcester and Providence
Counties.
For the Sudbury River...including Saxonville...Minor flooding is
forecast.
For the Pawtuxet River...including Scituate Reservoir, Cranston...
Minor flooding is forecast.
For the Wood River...including Hope Valley...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1000 PM EST.
&&
MAC027-RIC007-120300-
/O.CAN.KBOX.FL.W.0041.000000T0000Z-231212T0200Z/
/WOOR1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
900 PM EST Mon Dec 11 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Blackstone River At Woonsocket.
* ADDITIONAL DETAILS...
- At 8:30 PM EST Monday the stage was 8.5 feet.
- Bankfull stage is 9.0 feet.
- Forecast...The river is expected to rise to a crest of 8.9
feet just after midnight tonight.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4201 7157 4202 7149 4197 7142 4186 7136
4185 7141
$$
RIC009-121530-
/O.EXT.KBOX.FL.W.0040.000000T0000Z-231212T1525Z/
/HOPR1.1.ER.231211T2000Z.231212T0115Z.231212T0925Z.NO/
900 PM EST Mon Dec 11 2023
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Wood River at Hope Valley.
* WHEN...Until late tomorrow morning.
* IMPACTS...At 6.0 feet, In Richmond, the Wood River renders
portions of Wood River Drive and Wood River Circle impassable. In
Hopkinton, the Wood River floods sections of Dow Park off of Main
Street.
* ADDITIONAL DETAILS...
- At 8:15 PM EST Monday the stage was 5.7 feet.
- Bankfull stage is 5.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:15 PM EST Monday was 5.7 feet.
- Forecast...The river is expected to fall below flood stage
late tonight and continue falling to 3.1 feet Thursday
evening.
- Flood stage is 5.0 feet.
- Flood History...This crest compares to a previous crest of
5.7 feet on 05/18/1948.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4143 7176 4160 7174 4160 7163 4144 7164
$$
MAC017-121600-
/O.EXT.KBOX.FL.W.0039.000000T0000Z-231214T1200Z/
/SAXM3.1.ER.231211T1730Z.231212T0600Z.231214T0600Z.NO/
900 PM EST Mon Dec 11 2023
...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Sudbury River at Saxonville.
* WHEN...Until Thursday morning.
* IMPACTS...At 10.0 feet, Flooding will affect low lying areas along
the river in Wayland, including a portion of Shore Road and Pelham
Island Road near Heards Pond.
* ADDITIONAL DETAILS...
- At 8:15 PM EST Monday the stage was 9.8 feet.
- Bankfull stage is 0.0 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 10.3 feet just after midnight
tonight. It will then fall below flood stage early Thursday
morning.
- Flood stage is 10.0 feet.
- Flood History...This crest compares to a previous crest of
10.3 feet on 10/26/2005.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4227 7140 4230 7145 4248 7139 4245 7129
$$
RIC003-007-121600-
/O.EXT.KBOX.FL.W.0038.000000T0000Z-231213T1300Z/
/CRAR1.1.ER.231211T1621Z.231212T0600Z.231213T0700Z.NO/
900 PM EST Mon Dec 11 2023
...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Pawtuxet River at Cranston.
* WHEN...Until Wednesday morning.
* IMPACTS...At 10.0 feet, Flooding will occur along Pioneer Avenue,
Bellows Street and Venturi Avenue in Warwick. Some homes are
impacted on Avery Road and Wellington Avenue in Cranston.
* ADDITIONAL DETAILS...
- At 7:45 PM EST Monday the stage was 9.9 feet.
- Bankfull stage is 9.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:45 PM EST Monday was 9.9 feet.
- Forecast...The river is expected to rise to a crest of 10.4
feet just after midnight tonight. It will then fall below
flood stage early Wednesday morning.
- Flood stage is 9.0 feet.
- Flood History...This crest compares to a previous crest of
10.4 feet on 03/30/2005.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4178 7156 4180 7139 4172 7137 4170 7155
$$
AL622
WGUS81 KBOX 120750
FLSBOX
Flood Statement
National Weather Service Boston/Norton MA
250 AM EST Tue Dec 12 2023
...The Flood Warning is extended for the following rivers in Rhode
Island...
Wood River At Hope Valley affecting Washington County.
...The Flood Warning continues for the following rivers in Rhode
Island...
Pawtuxet River At Cranston affecting Providence and Kent Counties.
...The Flood Warning is cancelled for the following rivers in
Massachusetts...
Sudbury River At Saxonville affecting Middlesex County.
For the Pawtuxet River...including Scituate Reservoir, Cranston...
Minor flooding is forecast.
For the Wood River...including Hope Valley...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
The next statement will be issued early this morning at 400 AM EST.
&&
MAC017-120900-
/O.CAN.KBOX.FL.W.0039.000000T0000Z-231212T0750Z/
/SAXM3.1.ER.231211T1730Z.000000T0000Z.000000T0000Z.NO/
250 AM EST Tue Dec 12 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Sudbury River At Saxonville.
* ADDITIONAL DETAILS...
- At 2:15 AM EST Tuesday the stage was 9.7 feet.
- Bankfull stage is 0.0 feet.
- Forecast...The river is expected to rise to a crest of 9.7
feet this morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4227 7140 4230 7145 4248 7139 4245 7129
$$
RIC009-122000-
/O.EXT.KBOX.FL.W.0040.000000T0000Z-231213T0000Z/
/HOPR1.1.ER.231211T2000Z.231212T0600Z.231212T1800Z.NO/
250 AM EST Tue Dec 12 2023
...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Wood River at Hope Valley.
* WHEN...Until this evening.
* IMPACTS...At 6.0 feet, In Richmond, the Wood River renders
portions of Wood River Drive and Wood River Circle impassable. In
Hopkinton, the Wood River floods sections of Dow Park off of Main
Street.
* ADDITIONAL DETAILS...
- At 2:15 AM EST Tuesday the stage was 5.9 feet.
- Bankfull stage is 5.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 2:15 AM EST Tuesday was 6.0 feet.
- Forecast...The river is expected to fall below flood stage
this afternoon and continue falling to 3.2 feet early Friday
morning.
- Flood stage is 5.0 feet.
- Flood History...This crest compares to a previous crest of
6.0 feet on 12/31/1942.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4143 7176 4160 7174 4160 7163 4144 7164
$$
RIC003-007-122000-
/O.CON.KBOX.FL.W.0038.000000T0000Z-231213T1300Z/
/CRAR1.1.ER.231211T1621Z.231212T1200Z.231213T0700Z.NO/
250 AM EST Tue Dec 12 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Pawtuxet River at Cranston.
* WHEN...Until tomorrow morning.
* IMPACTS...At 10.0 feet, Flooding will occur along Pioneer Avenue,
Bellows Street and Venturi Avenue in Warwick. Some homes are
impacted on Avery Road and Wellington Avenue in Cranston.
* ADDITIONAL DETAILS...
- At 1:45 AM EST Tuesday the stage was 10.2 feet.
- Bankfull stage is 9.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 1:45 AM EST Tuesday was 10.2 feet.
- Forecast...The river is expected to rise to a crest of 10.2
feet this morning. It will then fall below flood stage just
after midnight tonight.
- Flood stage is 9.0 feet.
- Flood History...This crest compares to a previous crest of
10.2 feet on 11/27/2018.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4178 7156 4180 7139 4172 7137 4170 7155
$$
RMWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this river flood warning went out at Dec 11, 5:17 AM EST, 1 hour 17 minutes earlier.
Area forecast discussion, Dec 11, 5:17 AM EST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
517 AM EST Mon Dec 11 2023
.SYNOPSIS...
Multifaceted storm with heavy rain and potentially damaging
wind gusts will impact southern New England this morning. Behind
this departing system, the week ahead looks dry. Expecting a
cool-down mid week, before warming up once again towards next
weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
After further analysis this morning, made significant changes
to wind headlines across both land and water. Began the process
of downgrading wind headlines, both in terms of magnitude and
duration. With the front almost completely offshore early this
morning, the core of the strong low level jet has also been
shunted east. Thinking most of the Wind Advisories can be
dropped at 7 AM. Kept the High Wind Warning for the Cape and
islands into early afternoon.
Also tweaked temperatures and winds based on latest observed
trends.
249 AM Update...
Latest guidance suite and observations indicated a quicker
timing for the eastward progression of a cold front across
southern New England. Latest observations already had this front
past Nashua NH, Worcester MA and Willimantic CT. Based on
current timing, that would place this front along the east coast
of MA towards 7 AM, then finally offshore towards mid morning.
This is about 5 hours faster than the previous forecast.
This is important to several aspects of the forecast, mainly
due to the wind shift and reducing the duration of heavy
rainfall. This may also limit the magnitude of wind speeds,
which were just starting to gust up around 45 mph in spots as of
this writing. While still expecting at least some snowfall
across the east slopes of the Berkshires, the quicker timing
should limit amounts. Thinking snowfall amounts will remain
below 3 inches. Hence no need for a Winter Weather Advisory
there.
The latest NationalBlend appeared to have a rather good handle
on this timing. Thus used it for the basis for the forecast this
morning. Expecting nearly steady to falling temperatures through
the day, meaning early high temperatures. Will address the
hydrology and coastal flooding concerns in their own section
below.
Wind continue wind headlines as they currently are. Will
reevaluate and possibly make changes with the 4 AM forecast.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
High pressure then builds east towards the Mid Atlantic coast
tonight into Tuesday. Expecting dry weather and mainly clear
skies with a diminishing west wind. Near normal temperatures
during this portion of the forecast.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Key Points:
- Mainly dry weather expected
- Near to below normal temperatures give way to another warmup
by next weekend
Upper level pattern should feature a broad trough over much of
eastern US through midweek, but with a lack of downstream
blocking, the synoptic pattern remains progressive and this
trough will exit to Maritimes. This will allow for a pattern
change late this week as an upper ridge takes hold and brings
yet another warmup into next weekend. This pattern also favors
dry weather overall with a large high pressure nearby to our
south and west.
&&
.AVIATION /10Z MONDAY THROUGH FRIDAY/...
Forecast Confidence Levels:
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
High confidence in trends. Moderate confidence in timing.
Significant changes to the timing of a cold front, which has
already crossed most of southern New England early this morning.
expecting this front to be offshore by 15Z, even across the
Cape and islands. However, there are some complications which
may alter this timing. A low pressure may develop more quickly,
which would then slow the passage of this front.
MVFR to IFR east of this front, with rapid improvement to VFR
to the west, thinking by 15-18Z. Areas of MVFR ceilings
lingering near the higher elevations.
Strong low level jet of 80 kt passing across SE MA this morning
will result in significant LLWS. Winds gradually diminish
through today, but remain gusty through sunset. Gusty SW winds
for Tuesday, but not as strong as today.
KBOS Terminal...High confidence in trends. Moderate confidence
in timing.
KBDL Terminal...High confidence.
Outlook /Tuesday Night through Friday/...
Tuesday Night through Wednesday: VFR. Breezy.
Wednesday Night: VFR. Windy with areas of gusts up to 30 kt.
Thursday: VFR. Windy with local gusts up to 30 kt.
Thursday Night through Friday: VFR. Breezy.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
based on the latest observed trends, confined the Storm Warning
to the outer coastal waters, as well as Nantucket Sound. Gale
Warnings elsewhere, but only through 7 AM for Boston Harbor and
Mass Bay, as well as Narragansett Bay and Block Island Sound.
Remaining Gale Warnings continue into mid morning. Further
headline changes expected with later forecasts today as winds
continue to diminish slowly.
249 AM Update...
A cold front was quickly approaching the waters this morning.
Winds were just starting to ramp up across the waters. Starting
to think we may not quite get to storm-force winds, but the
threat remains. Winds were southerly at 88 kt at 2,000-2,500 ft
above ground, and it would not take much more mixing to bring
some of this down to the surface. Will maintain the Storm
Warnings for now, and continue to monitor. May be able to
downgrade to Gale Warnings later this morning.
Moderate to heavy rainfall will reduce visibility at times this
morning. An abrupt and significant shift in winds is expected
as this cold front crosses the waters. Seas gradually diminish
through the day, but seas will still be rough on the waters into
Tuesday.
Outlook /Tuesday Night through Friday/...
Tuesday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of rough seas.
Wednesday: Low risk for Small Craft Advisory winds with gusts
up to 30 kt. Seas up to 5 ft.
Wednesday Night: Strong winds with gusts up to 35 kt. Seas up
to 5 ft.
Thursday: Moderate risk for Small Craft Advisory winds with
local gusts up to 30 kt. Local rough seas.
Thursday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Seas locally approaching 5 ft.
Friday: Moderate risk for Small Craft Advisory winds with gusts
up to 25 kt. Areas of seas approaching 5 ft.
&&
.HYDROLOGY...
Already seeing rises on some of the faster responding streams,
creeks and smaller rivers. The faster progression of a cold
front will limit rainfall. Thinking additional rainfall of
0.50-1.50 inches going forward. Areal flood warnings already
posted, and we will be monitoring the rivers closely through
this morning. Travelers should remain alert for flooded areas
this morning. Turn around, don't drown.
The Flood Watch continues for now, but may be cancelled earlier
than its current end time with later forecasts.
&&
.TIDES/COASTAL FLOODING...
Coastal Flood Advisory canceled.
The faster progression of a cold front forced wind directions to
shift to the W to NW prior to the time of high tide by about 2-3
hours. This timing offset was enough to prevent further coastal
flooding along the south coast of MA and Narragansett Bay.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch through this evening for CTZ002>004.
MA...Flood Watch through this evening for MAZ002>021-026.
Wind Advisory until 7 AM EST this morning for MAZ017>021.
High Wind Warning until 1 PM EST this afternoon for MAZ022>024.
RI...Flood Watch through this evening for RIZ001>007.
Wind Advisory until 7 AM EST this morning for RIZ005.
MARINE...Gale Warning until 7 AM EST this morning for ANZ230-236-237-
251.
Gale Warning until 10 AM EST this morning for ANZ231-233>235.
Storm Warning until 10 AM EST this morning for ANZ232-250-
254>256.
&&
SYNOPSIS...Belk
NEAR TERM...Belk
SHORT TERM...Belk
LONG TERM...Belk
AVIATION...Belk
MARINE...Belk
HYDROLOGY...Belk
TIDES/COASTAL FLOODING...Belk/KJCIn the hours before
Special weather statement, Dec 11, 3:55 AM EST, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
355 AM EST Mon Dec 11 2023
CTZ002-111015-
Hartford CT-
355 AM EST Mon Dec 11 2023
...Runoff will lead to minor flooding along the North Branch of the
Park River in Hartford through 515 AM EST...
At 355 AM EST, River gauge at North Branch of the Park River reports
river level of 7.15 feet and continues to rise. Minor flood stage is
8.0 feet. The river level may continue to rise during the next 1 to
2 hours, creating minor flooding.
HAZARD...Minor flooding.
SOURCE...Radar indicated.
IMPACT...In addition to minor nuisance flooding of typically flood
prone areas. At 8.0 feet lowland flooding will occur along
the North Branch of the Park River. Portions of the
University of Hartford campus parking lots along the river
will become flooded. Action must be taken now to protect
cars in these lots. Never try to cross a flooded roadway as
the roadway may be damaged or washed out.
Locations impacted include...
Hartford, New Britain, West Hartford, East Hartford, Glastonbury,
Newington, Windsor, Wethersfield, South Windsor, Farmington,
Simsbury, Bloomfield, Avon, Suffield, Windsor Locks, Granby, and East
Granby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4172 7262 4171 7282 4198 7283 4199 7263
TIME...MOT...LOC 0847Z 258DEG 98KT 4174 7218
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
DooleyLocal storm report, Dec 11, 6:15 AM EST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
615 AM EST Mon Dec 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 AM Non-Tstm Wnd Dmg 3 NNE Easton 42.07N 71.09W
12/11/2023 Bristol MA Law Enforcement
Tree and wires down on Kingsley Rd also on
Kennedy Circle. Relayed by Amateur Radio.
0306 AM Non-Tstm Wnd Gst 3 NNW Buzzards Bay 41.80N 70.63W
12/11/2023 M41 MPH Plymouth MA Trained Spotter
Reported by Trained Spotter.
0308 AM Non-Tstm Wnd Dmg Sharon 42.12N 71.18W
12/11/2023 Norfolk MA Law Enforcement
Tree and powerlines down on Billings St.
Relayed by Amateur Radio.
0317 AM Rain 3 NE Milford 42.17N 71.48W
12/11/2023 M2.86 inch Middlesex MA Trained Spotter
0342 AM Non-Tstm Wnd Dmg 1 SE Cambridge 42.37N 71.11W
12/11/2023 Middlesex MA Law Enforcement
Tree and wires down on Clifton St. Relayed
by Amateur Radio.
0351 AM Non-Tstm Wnd Dmg Holbrook 42.15N 71.01W
12/11/2023 Norfolk MA Law Enforcement
Tree down on car. Relayed by Amateur Radio.
0415 AM Non-Tstm Wnd Dmg Marion 41.70N 70.76W
12/11/2023 Plymouth MA Law Enforcement
Tree down on car near Briggs Ln and Mill St.
Relayed by Amateur Radio.
0437 AM Non-Tstm Wnd Dmg Providence 41.82N 71.41W
12/11/2023 Providence RI Fire Dept/Rescue
Tree on a house on Tennyson Lane. Relayed by
Amateur Radio.
0441 AM Rain 3 WSW Smithfield 41.87N 71.60W
12/11/2023 M3.25 inch Providence RI Trained Spotter
0451 AM Non-Tstm Wnd Dmg 1 S Bristol 41.67N 71.28W
12/11/2023 Bristol RI Law Enforcement
Tree down on 2 cars on Collins St. Relayed
by Amateur Radio.
0500 AM Rain 3 SE Wauregan 41.71N 71.88W
12/11/2023 M5.00 inch Windham CT Public
Reported by Trained Spotter.
0504 AM Rain 1 E Framingham 42.30N 71.41W
12/11/2023 M3.35 inch Middlesex MA Public
0519 AM Rain 2 SW Hopkinton 42.20N 71.56W
12/11/2023 M3.12 inch Middlesex MA Trained Spotter
0542 AM Rain Whitman 42.08N 70.94W
12/11/2023 M1.53 inch Plymouth MA Trained Spotter
Also peak gust 43mph. Reported by Trained
Spotter.
0544 AM Rain 3 W Warren 42.21N 72.25W
12/11/2023 M2.90 inch Worcester MA Emergency Mngr
0551 AM Rain 1 ESE Randolph 42.17N 71.04W
12/11/2023 M1.79 inch Norfolk MA Trained Spotter
0552 AM Rain 1 SSE North Providence 41.84N 71.45W
12/11/2023 M2.70 inch Providence RI Public
also 43 mph gust at 4AM.
&&The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 12:32 AM EST | Areal Flood Warning | BOX | Hampden, Middlesex, Norfolk, Worcester | 9 hr |
| Dec 11, 2:10 AM EST | Areal Flood Warning | BOX | Bristol, Norfolk, Plymouth | 8 hr |
| Dec 11, 2:41 AM EST | Areal Flood Warning | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more | 7 hr |
| Dec 11, 6:59 AM EST | Small Craft Advisory | BOX | 3 days | |
| Dec 11, 12:53 PM EST | River Flood Warning | BOX | Worcester | 30 hr |
Nearby
River Flood Warnings in Massachusetts, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.